How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17768
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

The skin around my scrotum has gotten thick and leathery. It

This answer was rated:

The skin around my scrotum has gotten thick and leathery. It itches, and if left alone the skin will start peeling. Lotion/moisturizer usually alleviates the itchiness. I've had this on and off for a couple of years. Previously it was localized entirely to one side of my scrotum. Last week, the itchiness is more intense and it has spread to my entire scrotum (but only the scrotum). The only thing that's changed recently that I can think of is that I tried applying an anti-fungal cream to the affected area a few days ago. My wife has frequent yeast infections, but she has been out of town for a few weeks so I haven't had sex in a few weeks.

Cortizone doesn't seem to help, I've also tried colloidal oatmeal which doesn't seem to help at all.

I don't have any bumps, no pain, minimal/no redness. Just very thick itchy skin.

Hello,

Thank you for your question,

I’m Dr. Saha and I’ll try to help you.

 

When did the symptoms start first?

 

Did you consult any doctor for this problem?

 

Did you get any prescription for it?

 

Did cortisone cream help?

 

 

Customer: replied 3 years ago.

First started about 3 years ago. I have not consulted a doctor about this yet because previously the problem was localized and never worsened. I have not received a prescription for this. Cortizone cream in the past has helped a little bit, but it has not helped any more than a simple moisturizer has helped.

Thank you Josh, for the information,

From your symptoms, it appears to be dermatitis, eczema.

Long continued inflammation can cause thickening of skin.

There can be peeling of skin in those conditions.

Allergy can also be there.

This usually needs long term care & treatment.

You can consult a dermatologist for your condition.

Regular follow up with the dermatologist is essential.

There are different types of treatment.

Steroid cream, antihistamine tablets can be tried.

Zyrtec or benadryl can be helpful to relieve itching now.

You can try Hydrocortisone cream till you see doctor.

It is mild & may not be so much effective.

Prescription grade creams can be required now.

I hope this information helps.

I will be happy to assist, if you need any clarification.

Please feel free for any follow up query.

Regards.
Dr. Saha and 2 other Health Specialists are ready to help you

Related Health Questions